Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 159, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 24, 2004, 7:25 PM CDT for Davidson County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2004, 7:25 PM CDT (00:25 UTC)
- Expired
- Jun 24, 2004, 8:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Davidson County, TN
The radar
The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 515 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
598 WUUS54 KOHX 250025 SVRBNA TNC037-250100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 724 PM CDT THU JUN 24 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIDSON COUNTY IN TENNESSEE * UNTIL 800 PM CDT * AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF BELLE MEADE...OR 10 MILES SOUTHWEST OF NASHVILLE...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BELLE MEADE AROUND 730 PM CDT BERRY HILL AROUND 755 PM CDT NASHVILLE AROUND 800 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. LAT...LON 3615 8697 3605 8687 3618 8659 3629 8676 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:30 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 24, 3:30 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 330 PM CDT THU JUN 24 2004 .DISCUSSION... A COLD FRONT STRETCHES FROM A SURFACE LOW OVER EASTERN CANADA BACK TO THE SW THROUGH THE EASTERN GREAT LAKES INTO THE CENTRAL PLAINS. THE FRONT HAS BEEN MOVING RAPIDLY SEWD IN THE PAST FEW HRS BUT HAS BEGUN TO SLOW ITS SWD MOVEMENT AS UPPER FLOW BECOMES MORE PARALLEL TO THE FRONT. A SHORTWAVE TROUGH OVER TEXAS IS MOVING TOWARD THE NE AND WILL PUSH SIGNIFICANT AMOUNTS OF MOISTURE INTO THE AREA AS WELL AS MID LEVEL UVV. AS THE H5 SHORTWAVE MOVES OUT OF THE AREA ON FRIDAY AFTN, RAINFALL WILL DIMINISH WITH THE SURFACE FRONT PUSHING SWD TO A ROANOKE-CHATTANOOGA-GREENWOOD LINE BY LATE FRI NIGHT. GENERALLY DRY CONDITIONS ON SAT AND MOST OF SUNDAY. THEN MORE WEAK SHORTWAVE MOVE THROUGH THE AREA FROM SUNDAY THROUGH MID WEEK WITH DIURNALLY DRIVEN CONVECTION EXPECTED EACH DAY AND EVENING. DECIDED AGAINST ISSUING A FLOOD WATCH. CHECKED WITH OFFICIALS IN THE SOUTHERN COUNTIES AND THE AREA HAS BEEN DRAINING FOR OVER 24 HRS NOW AND MOST STREAMS AND RIVERS HAVE LEVELLED OFF WELL BELOW FLOOD STAGE. WE EXPECT 1-2 INCHES ADDITIONAL RAINFALL THROUGH MID AFTERNOON TOMORROW. HOWEVER, WE DO NOT BELIEVE THAT THIS WILL CAUSE WIDESPREAD FLOODING PROBLEMS THAT WOULD REQUIRE THE ISSUANCE OF A WATCH. && .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Jun 24, 5:30 AM CDT, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU JUN 24 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-251030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WEATHER SYSTEM FROM TEXAS IS EXPECTED TO MOVE NORTHEAST TOWARD THE MID STATE TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHERN MIDDLE TENNESSEE AND EXPAND NORTH AND EAST. HEAVY RAIN IS POSSIBLE...AND WITH MANY AREAS SOUTH AND WEST OF NASHVILLE HAVING RECEIVED OVER 2 INCHES OF RAINFALL THE LAST FEW DAYS...THE GROUND IS ALREADY SATURATED. CONSEQUENTLY...FLOODING...ESPECIALLY URBAN STREET FLOODING...IS A DISTINCT POSSIBILITY LATER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE POTENTIAL FOR HEAVY RAIN WILL CONTINUE INTO FRIDAY...ALONG WITH THE POTENTIAL FOR MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGEMENT SHOULD BE ON THE ALERT FOR A POSSIBLE FLOOD WATCH ISSUED BY THE NATIONAL WEATHER SERVICE LATER TODAY. GIRODO
In the hours before
Special weather statement, Jun 24, 3:28 PM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 328 PM CDT THU JUN 24 2004 TNZ032-060>066-075-077>080-093>095-250230- BEDFORD-CANNON-COFFEE-CUMBERLAND-DEKALB-GILES-GRUNDY-LAWRENCE- MARSHALL-MAURY-PUTNAM-RUTHERFORD-VAN BUREN-WARREN-WAYNE-WHITE- 328 PM CDT THU JUN 24 2004 ...MINOR FLOODING IS POSSIBLE ACROSS THE CUMBERLAND PLATEAU AND SOUTHERN MIDDLE TN LATE TONIGHT AND FRIDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD NORTH THIS EVENING INTO MIDDLE TN. MEANWHILE...ACROSS THE TEXAS AND LOUISIANA COAST...A STRENGTHENING SHORTWAVE WILL BEGIN MOVING NORTHEASTWARD. AS THIS FEATURE APPROACHES TN ON FRIDAY MORNING...IT WILL BEGIN TO INTERACT WITH A COLD FRONT WHICH WILL BE MOVING SLOWLY SOUTHWARD. AS THIS HAPPENS...THE RAINFALL ACROSS THE AREA LATE TONIGHT WILL BECOME MORE WIDESPREAD AND WILL INCREASE IN INTENSITY AS WELL. THE HEAVIEST RAINFALL WILL OCCUR ACROSS THE SOUTHEASTERN TWO THIRDS OF THE MID STATE WHERE AMOUNTS OF 1 TO 2 INCHES ARE LIKELY THROUGH FRIDAY AFTERNOON. AMOUNTS OF 1 TO 2 INCHES WITH LOCAL AMOUNTS OF 3 INCHES HAVE ALREADY OCCURRED ACROSS PORTIONS OF THE PLATEAU AND SOUTHERN MIDDLE TN SINCE WEDNESDAY MORNING. WITH THE ADDITIONAL RAINFALL EXPECTED...SOME CREEKS AND STREAMS COULD RISE TO NEAR BANK FULL. IN ADDITION...THE PONDING OF WATER WILL BE LIKELY ON MANY ROADWAYS. IF DRIVING A CAR...SLOW DOWN SO AS TO AVOID HYDROPLANING AND DO NOT CROSS WATER OF UNKNOWN DEPTH. PLEASE ALLOW YOURSELF EXTRA TIME TO REACH YOUR DESTINATION SAFELY. 21/VIRTS
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:26 AM CDT | Flash Flood Warning | OHX | Bedford | 3 hr |
| Jun 25, 8:45 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Marshall, Wayne | 3 hr |
| Jun 25, 11:28 AM CDT | Flash Flood Warning | OHX | Bedford, Marshall | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.